Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with cervical spine tuberculosis. Taking akt4. Now feeling fine. Can I discontinue medication?

User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 1995
Answered : 2084 Questions
Question
I was diagonsed of cervical spine tuborculosis last year in March 2012 and now it has been 1 year and I have consumed AKT 4 for 1 month then AKT 3 for 3 Months and right now I have been asked to continue AKT 2 till Nov 2013.Do I need this prolonged medication as the only way doctor confirmed my TB infection was through MRI scan done twice after the medication my symptoms of persistent neck pain went away so I was confirmed that I have TB and I need to take medication for 1 and a Half year Now I feel completly fine can I discontinue the medication as the symptops are not there any more and it has been 1 year since I have been taking it
Posted Fri, 10 May 2013 in General Health
 
 
Answered by Dr. Hari Charan Perigela 36 minutes later
Hi
Though TB has been diagnosed with MRI,you got response after taking Anti tuberculosis treatment.
Though you feel completely normal,the medication should not be discontinued.
Sometimes,TB bacteria will become active after sudden stoppage of tablets in the middle.Then,it may go into Multi drug resistant TB,where routine drugs wont work.
Please take the treatment as advised by your doctor.
Wish you speedy recovery
Regards
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with cervical spine tuberculosis. Taking akt4. Now feeling fine. Can I discontinue medication? 1 hour later
Thanks for your valuable advise, I really appreciate it.
I was having doubts but your advise has cleared it
 
 
Answered by Dr. Hari Charan Perigela 1 hour later
Hi
You are welcome
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor